MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2516C145E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 51mm diameter ruptured abdominal aortic aneurysm.It was reported that during the index procedure, on angiogram, a billowing blush of contrast was observed around the level of the flow divider.During this procedure there was a 14 and 16 fr sheath in place (occlusive to externals).After repeat angiograms, the physician determined that there was a type iii fabric endoleak.In order to resolve the endoleak, the physician elected to reline the stent graft with an endurant 25x49 aortic cuff followed by an endurant 16x16x93 stent graft limb (right) and endurant 16x10x82 stent graft limb (left).On final angiogram, the physician aspirated the sheaths bilaterally and a small blush was still present.The physician was confident this was related to heparin administration and would resolve post-surgery.It was reported that the patient was doing great post-surgery.As per the physician, the cause of the reported endoleak was related to a stent graft fabric issue.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Films review summary: the exact source/cause of the endoleak observed during implant could not be determined form the limited films provided.No endoleak interrogation (injecting from different levels within the stent graft) to help determine the source and rule out other endoleak sources was seen, and only a single imaging view point (a-p) was observed in the films provided; thereby, making determination of the endoleak difficult.Three (3) short (3 ¿ 4 second) returned angiograms during implant confirmed contrast blush along the left side of the bifurcate near the level of the flow divider and also near the gate ring.After relining the stent graft the amount of contrast was greatly reduced, except for a slight amount of contrast blush observed near the flow divider just below the bottom of the cuff.Although a type iii fabric endoleak cannot be ruled out, this appears most likely to have been an acute type iv blush endoleak caused by fabric porosity.Other factors such as heparin dose, outflow resistance, imaging quality, and volume of the aneurysm sac may have also contributed to this likely type iv endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7074019
Report Number2953200-2017-01898
Device Sequence Number16397475
Product Code MIH
UDI-Device Identifier00613994991263
UDI-Public00613994991263
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberETBF2516C145E
Device Catalogue NumberETBF2516C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR